Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 114, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 11, 2022, 2:56 AM EST. It took effect at Dec 11, 2022, 10:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2022, 2:56 AM EST (07:56 UTC)
- In effect from
- Dec 11, 2022, 10:00 AM EST
- Expired
- Dec 11, 2022, 10:15 PM EST
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
825 WHUS71 KBUF 110756 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 256 AM EST Sun Dec 11 2022 LEZ040-041-111600- /O.NEW.KBUF.SC.Y.0114.221211T1500Z-221212T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 256 AM EST Sun Dec 11 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-111600- /O.NEW.KBUF.SC.Y.0115.221212T0300Z-221212T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 256 AM EST Sun Dec 11 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST MONDAY... * WHAT...North winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 10 PM this evening to 10 AM EST Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
3 follow-up statements
715 WHUS71 KBUF 111504 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1004 AM EST Sun Dec 11 2022 LEZ040-041-112315- /O.CON.KBUF.SC.Y.0114.000000T0000Z-221212T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1004 AM EST Sun Dec 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-112315- /O.CON.KBUF.SC.Y.0115.221212T0300Z-221212T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1004 AM EST Sun Dec 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST MONDAY... * WHAT...North winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 10 PM this evening to 10 AM EST Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
648 WHUS71 KBUF 112313 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 613 PM EST Sun Dec 11 2022 LEZ040-041-120600- /O.EXT.KBUF.SC.Y.0114.000000T0000Z-221212T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 613 PM EST Sun Dec 11 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 1 AM EST Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-120715- /O.CON.KBUF.SC.Y.0115.221212T0300Z-221212T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 613 PM EST Sun Dec 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST MONDAY... * WHAT...North winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 10 PM this evening to 10 AM EST Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
556 WHUS71 KBUF 120315 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1015 PM EST Sun Dec 11 2022 LEZ040-041-120415- /O.CAN.KBUF.SC.Y.0114.000000T0000Z-221212T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1015 PM EST Sun Dec 11 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below small craft advisory criteria. $$ LOZ043-044-121200- /O.CON.KBUF.SC.Y.0115.000000T0000Z-221212T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1015 PM EST Sun Dec 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WHAT...North winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 10 AM EST Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 1:26 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 11, 1:26 AM EST, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 126 AM EST Sun Dec 11 2022 .SYNOPSIS... Weak low pressure will slide across the Great Lakes and spread a mix of rain and wet snow across the region early this morning into this afternoon and tonight. The majority of any snow accumulations will occur across the higher terrain. A few light snow showers or flurries may linger Monday, then dry weather is expected Tuesday and Wednesday. && .NEAR TERM /THROUGH TONIGHT/... Negatively tilted and closed off upper level trough over the Upper Lakes will track across NYS this afternoon and early evening. Shortwave leading ahead of the low with band of mid-level moisture advection is already leading to patchy light snow or sprinkles over western NY. DPVA from the upper low and moisture advection will further blossom precip later tonight into Sunday morning as sfc low tightens up over WNY. Temps aloft are marginal for rain/snow and lift in this initial period of the system is weak. Thus, ptype remains a forecast challenge. Overall, forecast soundings and modeled ptype suggest primary ptype through at least mid morning will be snow. After that, expect more of a mix of light snow/drizzle switching over to mainly drizzle for a time over western NY, though temps across higher terrain should remain just cold enough to support a rain/snow mix there into the afternoon. Even with a ptype of mainly snow fist part of the day, amounts will be less than 2 inches even over the higher terrain from western NY to the Finger Lakes given the sfc temps only as cold as the mid 30s. Compact low pressure only slowly trudges east along the length of the southern Lake Ontario shoreline into this afternoon. Low pressure weakens as it reaches southeastern Lake Ontario as energy transfers to a weak surface low forming off the southeastern New England coast. This will allow warmer air to work in across areas south of Lake Ontario, however will keep colder air locked in place east of Lake Ontario. Plenty of moisture and lift will be in place to the east of the low. Expect areas of snow and a rain/snow mix south of Lake Ontario to eventually change to all rain across the lower elevations with some wet snow and a mix of rain/snow only left across the higher terrain of the western Southern Tier. Meanwhile, a different story east of Lake Ontario where snow may add up to as much as 4 to 6 inches across the Tug Hill into this evening. Thus, a Winter Weather Advisory remains up for Oswego and Lewis counties. Again, the highest snowfall amounts will be across the southern and southwestern facing slopes of the Tug Hill. Amounts will be lesser closer to the Lake Ontario shore in Oswego county. Highs this afternoon will range from the mid and upper 30s south of Lake Ontario, to the upper 20s and lower 30s across the higher terrain east of Lake Ontario. Colder air wraps back in late this afternoon into this evening in the wake of the low with any rain or mix changing back to snow. It will grow cold enough for some weak northerly flow lake response/upslope south of the Lakes. Any snowfall amounts will be light with an inch or less for most areas, maybe a bit more along the Chautauqua Ridge. Lows will be in the upper teens to low 20s across the North Country, with mainly mid and upper 20s elsewhere. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... As surface low pressure departs off the New England coast Monday, high pressure will continue to build over Northern Ontario and Quebec. A pattern not too dissimilar from the one seen over the last couple of days...With residual low level moisture trapped beneath a subsidence inversion, marginally cold inversion height temperatures (around -7C at 900mb), and north to northeasterly cyclonic flow in place. The result will be a day of lake effect and upslope clouds, with scattered flurries and light snow showers south of Lake Ontario. That being said, still expecting a general drying trend through the day, with the best chances for some flakes being right in the morning. Though any additional accumulations will be minor at best, combined with the light snows from the previous night...Could make for a little bit of a messy morning commute to kick off the new workweek. A different story east of Lake Ontario, where dry weather and clearing skies will be found. Otherwise, temperatures will top out in the low to mid 30s, with some readings in the upper 20s across the North Country. The Great Lakes region then will become sandwiched between two low pressure systems...One wobbling over the Canadian Maritimes, and another trudging eastward through the central CONUS. While the latter will be setting the stage for some severe weather across the southeastern US, across the Great Lakes will be a developing omega blocking pattern, effectively bringing dry weather to the region through midweek. Monday night, the last of the low level moisture will finally erode away which should allow the stubborn cloud cover south of Lake Ontario to finally scatter out. With partly cloudy to mostly clear skies areawide by the second half of the night, temperatures will dip down into the teens and low 20s. Quiet weather then persists through Tuesday night as expansive surface high pressure extends from Hudson Bay to the Mid Atlantic states. Partly cloudy to mostly sunny skies on Tuesday, with high temperatures ranging from upper 20s east of Lake Ontario to the mid 30s across western NY. Another round of teens and low 20s for Tuesday night with an uptick in mid/high cloud cover across western NY. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... This period starts out quiet as the expansive ridge remains in place through Wednesday. There remains a high degree of uncertainty as far as the Thursday through Saturday time frame is concerned with forecast confidence rather low. Timing of next round of precipitation into the area associated with occlusion being released eastward into region is in question. This could happen as early as Wednesday night into early Thursday which could mean the potential for some mixed precipitation and icing with low level cold/dry air still in place, but its entirely possible that the precipitation could hold off through much of the day Thursday, deepening on the overall speed of the system. There also remains questions as to the potential development of a surface cyclone off the east coast and how all this potentially impacts our local weather. Placement of the local area to the west of this system would likely mean an all snow event, but quite uncertain with any specifics to pinpoint at this forecast range. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... VFR conditions, except MVFR over the Southern Tier, give way to deteriorating conditions to MVFR and IFR through this morning. Conditions will remain low into this afternoon and tonight with abundant low-level moisture in place. Spotty light snow and light rain early this morning will give way to a period of light snow by daybreak over WNY, diminishing to drizzle and light snow or just drizzle this afternoon before mainly light snow showers return late this afternoon into tonight. Ptype will be mainly rain this afternoon at ROC, but will stay mainly snow throughout at ART. Ptype mainly back to snow tonight with best chance of some spotty light snow to the south of Lake Ontario. Outlook... Monday...MVFR/IFR with a few wet snow showers early, improving to mainly VFR. Tuesday...VFR. Wednesday...Mainly VFR with increasing shower chances late. Thursday...Restrictions likely with snow or mixed rain/snow showers likely. && .MARINE... East-southeast winds will shift to the northeast and north late today into tonight as a low pressure system tracks across the region. Conditions are expected to remain below small craft criteria into tonight. High pressure returns on Monday and will persist into Tuesday, allowing for north/northeast winds less than 15 knots. Deepening low pressure over the Plains will move towards the region during the mid week period, along with an occluded front. This will result in the easterly winds ramping up to near 20 knots at times, with a round of marine headlines possible. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...Winter Weather Advisory until 1 AM EST Monday for NYZ006-008. MARINE...None. && SYNOPSIS...EAJ/JLA/TMA NEAR TERM...JLA/JM SHORT TERM...PP LONG TERM...TMA AVIATION...JLA MARINE...JLA/TMA
Hazardous weather outlook, Dec 10, 2:52 PM EST, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 252 PM EST Sat Dec 10 2022 NYZ006-008-112000- Oswego-Lewis- 252 PM EST Sat Dec 10 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 1 AM EST MONDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>005-007-010>014-019>021-085-112000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Jefferson-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 252 PM EST Sat Dec 10 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-112000- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 252 PM EST Sat Dec 10 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-112000- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 252 PM EST Sat Dec 10 2022 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 2:56 AM EST | Small Craft Advisory | BUF | 22 hr |
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.